Alert archive / New Jersey / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 12, 2007, 3:21 PM EDT for Bergen County, Hudson County, New Jersey; New York County, New York. It was in force for 84 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 12, 2007, 4:45 PM EDT
- In force
- 84 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Bergen County, NJ, Hudson County, NJ, New York County, NY
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:20 PM EDT | FLASH FLOOD | Fort Lee, NJ | ROAD FLOODING AT INTERSECTION OF FLETCHER AND MYRTLE |
| Jun 12, 4:30 PM EDT | FLASH FLOOD | North Bergen, NJ | ROAD FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 121921 FFWOKX NJC003-017-NYC061-122045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 321 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY... THIS INCLUDES THE CITIES OF...RIDGEFIELD...BERGENFIELD... HUDSON COUNTY IN NORTHEAST NEW JERSEY... THIS INCLUDES THE CITIES OF...SECAUCUS...JERSEY CITY...HOBOKEN... NEW YORK COUNTY IN SOUTHEAST NEW YORK... THIS INCLUDES THE CITY OF MIDTOWN MANHATTAN... * UNTIL 445 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORNINGSIDE HEIGHTS...FORT LEE...ENGLEWOOD AND HARLEM EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4089 7389 4096 7398 4068 7417 4063 7402 $$ NV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:14 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 2:14 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 214 PM EDT TUE JUN 12 2007 .SYNOPSIS... A BROAD LOW PRES SYSTEM EAST OF CAPE COD WILL CONTINUE TO MEANDER OVER THE WESTERN ATLANTIC OCEAN INTO THE MID TO LATE WEEK PERIOD...KEEPING UNSETTLED WEATHER IN THE FORECAST. HIGH PRESSURE BUILDING TO THE NORTH WILL THEN BRING IMPROVING CONDITIONS BY LATE IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 386 FOR LOWER HUDSON VALLEY AND NE NEW JERSEY REMAINS IN EFFECT. AFTERNOON HEATING WITH TEMPS IN THE LOWER TO MID 80S AND DEWPOINTS IN THE UPPER 50S HAS ALLOWED FOR A MODERATELY UNSTABLE ENVIRONMENT TO DEVELOP OVER THESE ARA...WHICH COMBINED WITH SHORTWAVE ENERGY DROPPING DOWN FROM NEW ENGLAND...LOW FREEZING LEVELS AND 25-30 KT DEEP LAYER SHEAR WILL ALLOW FOR DEVELOPMENT OF SOME STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS...LARGE HAIL...AND HEAVY DOWNPOURS WILL BE THE MAIN THREAT. TEMPERATURE...SKY...AND WIND GRIDS HAVE BEEN UPDATED TO REFLECT CURRENT TRENDS. HAVE KEPT A CHANCE POP GOING UNTIL MIDNIGHT AS ANOTHER MID LEVEL VORT SPOKE ROTATES DOWN INTO THE AREA...THEN ONLY SLIGHT CHANCE FOR MOST PLACES AFTER MIDNIGHT AS MID LEVEL DRYING BEGINS TO TAKE PLACE. MAX TEMPS TODAY SHOULD BE SIMILAR TO THOSE OF YESTERDAY AND SEVERAL DEGREES ABOVE 00Z MAV...REACHING THE LOWER AND MID 80S MOST PLACES...EXCEPT REMAINING IN THE 70S ACROSS EASTERN LI/CT DUE TO PERSISTENT NW FLOW. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... NAM...WHICH HAS BEEN VERY GOOD AT SIGNALING CONVECTION OF LATE BUT HAS BEEN SOMEWHAT OFF ON PLACEMENT...ONCE AGAIN INDICATES ANOTHER ROUND OF SHOWERS/TSTMS MAINLY FOR WED MORNING AS ANOTHER IMPULSE ROTATES AROUND THE OFFSHORE CLOSED LOW. HAVE FORECAST HIGHER POP OVER THE WESTERN HALF OF THE CWA WHERE GREATER DAYTIME HEATING IS LIKELY TO OCCUR...THEN DECREASING POP THROUGHOUT FOR THE AFTERNOON AS DRIER MID LEVEL AIR CONTINUES WORKING IN FROM THE NORTHEAST AND AS SHARPENING MID LEVEL SUBSIDENCE INVERSION PUTS A LID ON CONVECTION. MAX TEMPS SHOULD BE 5-10 DEGREES COOLER DUE TO CLOUD COVER AND CONTINUED NE FLOW...REACHING ONLY THE LOWER AND MID 70S. && && .LONG TERM /THURSDAY THROUGH MONDAY/... DID NOT MAKE CHANGES TO THIS PORTION OF THE FORECAST AS MODEL CONSENSUS INDICATES THE OFFSHORE LOW SHOULD WEAKEN AND SLOWLY LIFT OUT...WHILE A HIGH PRESSURE RIDGE NOSES DOWN THE COAST. FOR NOW HAVE DISCOUNTED THE OUTLIER NAM SOLUTION...WHICH SHOWS CONTINUED RETROGRESSION OF THE LOW AND THROWS CLOUDS/DEEPER MOISTURE BACK INTO THE AREA THU INTO THU NIGHT. SO EXPECT MAINLY DRY WEATHER THROUGH SATURDAY...WITH A SLOW WARMING TREND. BY SATURDAY NIGHT AND SUNDAY...A WEAK FRONT SAGS JUST TO OUR SOUTH...BEFORE MOVING BACK TO THE NORTH LATER SUNDAY AS A WARM FRONT...IN RESPONSE TO UPPER RIDGING FINALLY KICKING OUT WEAKENING TROUGH. HAVE INCLUDED SLIGHT CHC TO CHC POPS SATURDAY NIGHT INTO SUNDAY DUE TO PRESENCE OF THIS FRONT/BOUNDARY. FOLLOWED A BLEND OF 11/12Z MEX AND HPC NUMBERS THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING IN THE REGION...WITH MORE NUMEROUS ACTIVITY STILL EXPECTED FOR THE HUDSON VALLEY...NJ...AND CITY TERMINALS. MAINLY VFR CIGS AND VSBYS THIS AFTERNOON INTO EARLY EVENING...EXCEPT MVFR CONDITION LIKELY IN THUNDERSTORMS. GREATEST TSTM THREAT ENDS AROUND 00Z TONIGHT...HOWEVER ADDITIONAL TSTMS STILL POSSIBLE THRU 04Z WED. SHOWERS ARE STILL POSSIBLE THROUGH THE ENTIRE NIGHT...BUT I HAVE NOT INCLUDED THEM IN THE TAFS ATTM SINCE THE PROBABILITY OF THEIR OCCURRENCE IS LOW LATE TONIGHT. GUIDANCE WITH REGARDS TO CIGS IS MIXED...BUT BELIEVE WITH AN ONSHORE COMPONENT TO THE LOW LEVEL FLOW...CIGS LOWER TO MVFR ACROSS ALL TERMINALS LATE TONIGHT. GUIDANCE ACTUALLY SHOWS KGON GOING TO IFR CIGS LATE TONIGHT...BUT I DECIDED TO KEEP THE FORECAST AT LOW MVFR. GUIDANCE NOT SHOWING MUCH BR...HOWEVER...AREAS THAT PICK UP A GOOD DEAL OF RAIN THIS AFTERNOON AND EVENING WILL LIKELY NOT HAVE A PROBLEM LOWERING TO AT LEAST MVFR VSBYS. FOR NOW...HAVE MENTION OF BR FOR THE USUAL SUSPECTS...KHPN AND KGON...AND WITH HVY RAIN NOW APPROACHING KSWF...HAVE BR THERE AS WELL. WINDS GENERALLY NE TO ENE...GUSTS MAINLY IN THUNDERSTORMS...AND WITH A TIGHTENING PRESSURE GRADIENT...ACROSS EASTERN TERMINALS AS WELL THIS AFTERNOON. OUTLOOK FROM 18Z WED THROUGH SAT... LOWER-END VFR CIGS THROUGH WED AFTERNOON WITH VFR VSBYS. A THUNDERSTORM IS POSSIBLE AS WELL...THEN VFR CIGS/VSBYS PROBABLE WED NIGHT. VFR CIGS/VSBYS LIKELY THEREAFTER THROUGH THE END OF THE PERIOD. && .MARINE... FORECAST ON TRACK...SO NO CHANGES WITH THIS MORNING UPDATE PACKAGE. LOW PRES CONTINUES TO BE BLOCKED OVER THE ATLANTIC WATERS AS HIGH PRES SLOWLY BUILDS E INTO THE EASTERN SEABOARD. SEVERAL SPOKES OF ENERGY WILL PROPAGATE W TOWARDS AREA WATERS ONCE AGAIN THIS AFTERNOON/EVENING...TOUCHING OFF SHOWERS/TSTMS. LATE TONIGHT...MORE TOWARDS WED MORNING...THE LOW WILL RETROGRADE W AS HIGH PRES BUILDS E. THIS WILL CREATE A LONG NE SWELL...ALLOWING SEAS ON EASTERN OCEAN WATERS TO BUILD TO SCA. THOUGH SUSTAINED WINDS WILL BE BELOW SCA CRITERIA...A FEW GUSTS ON THE EASTERN OCEAN WATERS MAY TOUCH SCA CRITERIA. WILL NOT HOIST SCA YET...AS THIS WOULD OCCUR IN 3RD PERIOD AND CONFIDENCE LOW IN TIMING. && .HYDROLOGY... AREAL EXTENT OF PRECIP WILL BE MAINLY SCATTERED THROUGH WEDNESDAY. DUE TO THIS COVERAGE...AREA RIVERS AND STREAMS SHOULD REMAIN STEADY OR SLOWLY SUBSIDE THROUGH THIS TIMEFRAME. OBVIOUSLY...HEAVIER CONVECTION IS POSSIBLE...WITH LOCALIZED TOTALS OVER AN INCH ESPECIALLY FROM WESTERN CT AND THE LOWER HUDSON VALLEY DOWN INTO THE NYC METRO AREA. THIS COULD POSE LOCALIZED POOR DRAINAGE FLOODING AND A LOCAL PROBLEM OR TWO TO FLASHIER RIVERS AND STREAMS...BUT NO WIDESPREAD PROBLEMS ARE ANTICIPATED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && AVIATION...JC
Hazardous weather outlook, Jun 12, 1:42 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 142 PM EDT TUE JUN 12 2007 NJZ002>006-011-NYZ067>071-131745- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 142 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AFTERNOON HEATING WITH TEMPS IN THE LOWER TO MID 80S AND DEWPOINTS IN THE UPPER 50S HAS ALLOWED FOR A MODERATELY UNSTABLE ENVIRONMENT TO DEVELOP OVER THE AREA...WHICH COMBINED WITH SHORTWAVE ENERGY DROPPING DOWN FROM NEW ENGLAND...LOW FREEZING LEVELS AND 25-30 KT DEEP LAYER SHEAR WILL ALLOW FOR DEVELOPMENT OF SOME STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS...LARGE HAIL...AND HEAVY DOWNPOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NYZ072>081-131745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 142 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:21 PM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 84 min |
| Jun 12, 4:29 PM EDT | Coastal Flood Advisory | OKX | Hudson | 32 hr |
Nearby
Flash Flood Warnings in New Jersey, 2007Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.